Alert archive / New Jersey / Special Marine Warnings in 2016
Special Marine Warning 119, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Oct 30, 2016, 7:51 PM EDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2016, 7:51 PM EDT (23:51 UTC)
- Expired
- Oct 30, 2016, 8:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896
WHUS51 KPHI 302351
SMWPHI
ANZ471-310015-
/O.NEW.KPHI.MA.W.0119.161030T2351Z-161031T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 PM EDT SUN OCT 30 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
OUTER WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 TO
40 NM...
* UNTIL 815 PM EDT
* AT 750 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 22 NM SOUTHEAST OF BARNEGAT LIGHT REEF TO 14 NM EAST
OF GARDEN STATE NORTH REEF...MOVING SOUTHEAST AT 45 KNOTS.
HAZARD...WIND GUSTS TO 40 KNOTS.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* STRONG THUNDERSTORMS WILL REMAIN OVER MAINLY OPEN WATERS.
LAT...LON 3936 7344 3936 7345 3927 7351 3953 7385
3962 7370 3952 7336
TIME...MOT...LOC 2350Z 319DEG 45KT 3961 7364 3954 7374
HAIL...0.00IN
WIND...40KTS
$$
DRAGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Oct 30, 6:59 PM EDT, 52 minutes earlier.
Area forecast discussion, Oct 30, 6:59 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
659 PM EDT Sun Oct 30 2016
.SYNOPSIS...
A cold front will cross the region this evening, followed by high
pressure building into the Northeast for the start of the new
work week before moving into the Mid-Atlantic and Southeast by
Wednesday morning. A cold front moves across the region Thursday
night through Friday morning. High pressure briefly returns, but a
back door cold front may impact the area next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A cold front continues to move through the region this evening and
will move offshore over the next few hours. Showers and
thunderstorms have been moving through just behind the main front
bringing brief heavy rain and gusty winds. The storms have been
weakening as they push to the east. A period of lighter showers
has been following the main line of storms but should quickly exit
to the east.
Once the front passes, winds will shift to NW or N and gust to
around 20 mph for the night. Temperatures will drop into the upper
30s across the north and into the 40s across much of the rest of
the CWA. Much drier air will follow overnight too with skies
becoming clr in most areas after midnight.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Fair and seasonably cool weather is expected Monday. High
pressure will be across the upper Great Lakes during the morning
and it will build across the area during the day. Sunny skies are
expected. High temperatures will be much closer to normal (in fact
a few degrees below) with max temps in the low 50s north and
mid/upper 50s across srn NJ and Delmarva. Winds will be from the
NW or N at 10 to 15 mph with gusts close to 20 mph during the
morning.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
High pressure will be centered right over the area Monday night,
and then slides offshore and into the Mid-Atlantic and Southeast
U.S. Tuesday night through Wednesday. Dry conditions expected for
this time.
With the high over the area Monday night, clear skies and light
winds will allow for excellent radiational cooling conditions.
Temps will fall off fairly quickly in the evening, and will bottom
out in the upper 20s across the Poconos, and in the low to mid 30s
most elsewhere. The urban centers and coastal areas will be a few
degrees warmer, generally in the mid to upper 30s.
Return flow sets up on Wednesday as high pressure will be south
of the area, and highs warm back up into the 60s to near 70 for
southern areas.
Meanwhile, low pressure moving into the Great Lakes on Wednesday
will track to the east, and will pass north of the area Thursday
and Thursday night, dragging a cold front into and through the
region during this time. Ahead of the front, SW flow increases,
allowing even warmer air to spread into the Northeast with highs
in the upper 60s to near 70 in the north and in the mid 70s in the
south. These number should be below record highs for the day, but
by the time all is said and done, a few climate sites could at
least come close to tying a record high for that date. Showers are
possible with the passage of the cold front, and will follow
guidance and carry chance PoPs, mainly Thursday afternoon and
evening.
Conditions dry out late Thursday night as high pressure builds in
behind the front. Much cooler air follows, as well, with temps on
Friday in the mid to upper 40s across northern zones and around 60
across MD/DE.
Latest GFS/ECMWF have an upper trough/shortwave combo along with
a backdoor cold front diving into the Northeast on Saturday. Will
introduce slight chance PoPs on Saturday, but too soon to tell how
this will impact the region at this time. Temps could run a few
degrees below normal for next weekend.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Showers and thunderstorms have been impacting the terminals this
evening and continue to push to the east, just behind a cold
front. Lighter showers behind the main convective line will
continue for a brief period before precipitation comes to a
complete end. KABE and KRDG have already cleared out with the
remaining terminals clearing out over the next several hours.
Winds will shift to W then NW behind the front. Winds gusts in
the 15 to 20 knots range can be expected as the cold air arrives
behind the front.
VFR conditions should return to most areas after the front
passes.
VFR conditions expected Monday with N/NW winds gusting 15 to 20
knots during the morning.
OUTLOOK...
Monday night through Wednesday...VFR. Light winds, become S 10 KT
or less on Tuesday, then SW on Wednesday.
Wednesday night through Thursday night...MVFR/IFR conditions
possible in SHRA as cold front approaches and passes through the
terminals.
Friday...VFR. NW winds gusting to 25 KT possible.
&&
.MARINE...
Conditions on the waters have remain sub-SCA in the warm air
ahead of the approaching front. This will not be the same after
the front passes through and colder air arrives. The SCA issued
earlier will continue in effect, and I have extended the ending
time a few hours, both across Delaware Bay and on the ocean too.
Winds gusts of 25 to 30 knots are possible in the cold air.
Showers and a few tstms will occur with the frontal passage late
this afternoon and into the evening. A MWS/SMW statement is
possible, so make sure to keep an eye to the sky if you will be
out this evening.
OUTLOOK...
Monday night through Wednesday night...Tranquil conditions with
high pressure over the area.
Thursday...Showers possible. Sub-SCA conditions.
Thursday night through Friday...Showers taper off. Seas build to
5 ft late Thursday night, and then NW winds gusting to 25 KT
possible Friday afternoon.
&&
.CLIMATE...
The following sites have either tied or set high temperature
records today:
Location New Record Old Record/date
________ __________ _______________
Allentown, PA 80 79/1946
Reading, PA 83 82/1946
Georgetown, DE 80 80/1984
Atlantic City, NJ 80 80/1950
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from midnight tonight to 2 PM EDT Monday
for ANZ450>455.
Small Craft Advisory from midnight tonight to noon EDT Monday
for ANZ430-431.
&&
Synopsis...MPS
Near Term...Meola/O'Hara
Short Term...O'Hara
Long Term...MPS
Aviation...Meola/MPS/O'Hara
Marine...MPS/O'Hara
Climate...Hazardous weather outlook, Oct 30, 3:02 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 302 PM EDT SUN OCT 30 2016 NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-070-071- 101>106-312200- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 302 PM EDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BRIEF HEAVY SHOWER OR THUNDERSTORM MAY PRODUCE WEST TO NORTHWEST WIND GUSTS OF 45 TO 50 MPH SOMETIME BETWEEN MID AFTERNOON AND EARLY THIS EVENING. IT IS POSSIBLE THAT AN ISOLATED SEVERE THUNDERSTORM COULD OCCUR...WITH THE GREATEST RISK FOR AN ISOLATED SEVERE THUNDERSTORM FROM THE LEHIGH VALLEY EASTWARD ACROSS CENTRAL NEW JERSEY BETWEEN 4 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-312200- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 302 PM EDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-312200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 302 PM EDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BRIEF HEAVY SHOWER OR THUNDERSTORM MAY PRODUCE WEST TO NORTHWEST WIND GUSTS OF 35 TO 40 KNOTS SOMETIME LATE THIS AFTERNOON OR EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Oct 30, 6:31 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 PM EDT SUN OCT 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST PENNSAUKEN 39.96N 75.06W
10/30/2016 M54 MPH CAMDEN NJ MESONET
TIME EST FM TPHL
&&
EVENT NUMBER PHI1602078
WDSpecial weather statement, Oct 30, 7:13 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
713 PM EDT SUN OCT 30 2016
NJZ020-026-302330-
OCEAN-COASTAL OCEAN-
713 PM EDT SUN OCT 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL OCEAN
COUNTY...
AT 713 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SEASIDE HEIGHTS TO NEAR BARNEGAT.
MOVEMENT WAS EAST AT 50 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
OCEAN AND EAST CENTRAL COASTAL OCEAN COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: WARETOWN AND OCEAN ACRES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3980 7417 3974 7420 3974 7417 3977 7413
3976 7410 3972 7412 3975 7412 3973 7416
3970 7418 3971 7413 3968 7415 3969 7419
3967 7419 3972 7428 3993 7412 3981 7417
3977 7410
TIME...MOT...LOC 2313Z 291DEG 45KT 3991 7405 3977 7416
DRAGLocal storm report, Oct 30, 7:16 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
716 PM EDT SUN OCT 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND GST JOINT BASE MDL 40.02N 74.59W
10/30/2016 M54 MPH BURLINGTON NJ ASOS
&&
EVENT NUMBER PHI1602079
WDLocal storm report, Oct 30, 7:33 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
733 PM EDT SUN OCT 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST OCEAN COUNTY AIRPORT 39.93N 74.30W
10/30/2016 M46 MPH OCEAN NJ ASOS
&&
EVENT NUMBER PHI1602080
WDLocal storm report, Oct 30, 7:38 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
738 PM EDT SUN OCT 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.89N 75.25W
10/30/2016 M48 MPH PHILADELPHIA PA ASOS
&&
EVENT NUMBER PHI1602081
MEOLALocal storm report, Oct 30, 7:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 PM EDT SUN OCT 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.89N 75.25W
10/30/2016 M48 MPH PHILADELPHIA PA ASOS
0613 PM TSTM WND GST PENNSAUKEN 39.96N 75.06W
10/30/2016 M54 MPH CAMDEN NJ MESONET
TIME EST FM TPHL
0615 PM TSTM WND GST 2 SE WISSINOMING 39.99N 75.04W
10/30/2016 M54 MPH CAMDEN NJ NJWXNET
0625 PM TSTM WND GST 4 W LUMBERTON 39.98N 74.90W
10/30/2016 M51 MPH BURLINGTON NJ NJWXNET
0639 PM TSTM WND GST JOINT BASE MDL 40.02N 74.59W
10/30/2016 M54 MPH BURLINGTON NJ ASOS
0700 PM TSTM WND GST OCEAN COUNTY AIRPORT 39.93N 74.30W
10/30/2016 M46 MPH OCEAN NJ ASOS
&&
EVENT NUMBER PHI1602081 PHI1602078 PHI1602082 PHI1602083 PHI1602079
PHI1602080
MEOLAThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:04 AM EDT | Small Craft Advisory | PHI | 34 hr | |
| Oct 30, 2:18 PM EDT | Special Weather Statement | PHI | Sussex | 42 min |
| Oct 30, 3:55 PM EDT | Special Weather Statement | PHI | Morris | 35 min |
| Oct 30, 4:29 PM EDT | Special Weather Statement | PHI | Hunterdon | 31 min |
| Oct 30, 4:57 PM EDT | Special Weather Statement | PHI | Middlesex | 33 min |
| Oct 30, 5:48 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 42 min |
| Oct 30, 5:54 PM EDT | Special Weather Statement | PHI | Salem | 51 min |
| Oct 30, 5:57 PM EDT | Special Marine Warning | PHI | 63 min | |
| Oct 30, 6:29 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Monmouth and 2 more | 46 min |
| Oct 30, 7:10 PM EDT | Special Marine Warning | PHI | 35 min | |
| Oct 30, 7:13 PM EDT | Special Weather Statement | PHI | Ocean | 17 min |
| Oct 30, 7:25 PM EDT | Special Marine Warning | PHI | 35 min | |
| Oct 30, 2:23 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 22 min |
| Oct 30, 4:11 PM EDT | Special Weather Statement | PHI | Bucks | 19 min |
| Oct 30, 5:01 PM EDT | Special Weather Statement | PHI | Chester | 44 min |
| Oct 30, 5:20 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester | 25 min |
| Oct 30, 5:27 PM EDT | Special Weather Statement | PHI | Philadelphia | 48 min |
Nearby
Special Marine Warnings in New Jersey, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.